Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 46, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Mar 11, 2001, 11:45 PM CST for Orleans Parish, Saint Bernard Parish, Louisiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2001, 11:45 PM CST (05:45 UTC)
- Expired
- Mar 12, 2001, 12:30 AM CST
- In force
- 45 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
Counties Orleans Parish, LA, Saint Bernard Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 5.8 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 879 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 120545 SVRNEW LAC071-087-120630- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 1145 PM CST SUN MAR 11 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ORLEANS PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF NEW ORLEANS UPPER ST. BERNARD PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF CHALMETTE * UNTIL 1230 AM CST * AT 1143 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SEVERE THUNDERSTORMS OVER TERRYTOWN...GRETA AREA ...MOVING NORTHEAST AT 25 MPH. THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 1:00 PM CST, 10 hours 45 minutes earlier.
Area forecast discussion, Mar 11, 1:00 PM CST, 10 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 100 PM CST SUN MAR 11 2001 MODELS DIFFER ON TIMING AGAIN TODAY. AVN DID THE BETTER JOB ON SAT WITH SLOWING SYSTEM DOWM...WHERE ETA/NGM WERE TOO FAST. WILL GO WITH AVN AGAIN...WITH SOME RESERVATIONS. SHORT WAVE OVER IDAHO WILL DROP INTO TROUGH OVER CENTRAL PLAINS BEFORE IT EJECTS NORTHEAST AND DRAGS TROUGH THROUGH MISSISSIPPI VALLEY TUESDAY. MEANWHILE ENERGY FROM SECOND SHORT WAVE DROPS SOUTHWEST AND FORM CUTT OFF LOW OFF CALIFORNIA COAST TUE. THIS LOW WILL BE KICKED EASTWAD BY ANOTHER SHORT WAVE MOVING EAST INTO WASHINGTON/OREGON TUE NIGHT. THIS SHOULD PROVIDE CHANCE FOR MORE RAINFALL LATE WEDNESDAY. AVN WEAKENS LOW RAPIDLY AS IT MOVE EAST OVER LOUISIANA WED. NEXT SYSTEM TO AFFECT AREA WILL BE SHORT WAVE DIGGING SOUTH AND EAST TO CENTRAL PLAINS THU AND FRI. IN THE SHORT RANGE...HAVE PROBLEM WITH MODEL SIMULATION OF JET DYNAMICS. AVN TRACK JET MORE EASTWARD THAN ETA WITH A SPLIT FLOW MON 12Z. THIS DOESNT CORRELATE WITH CURRENT SATELLITE LOOP. ETA MODEL 250MB JET PROGS CLOSER TO SATELLITE WITH 120 KT JET MOVING TOWARD TXK 18Z TODAY...IN LINE WITH ACTIVE CONVECTION OVER CENTRAL TEXAS. THIS MODEL ALSO SPLITS JET WITH SOUTHERN KET ACROSS S OUTH LOUISIANA EARLY MONDAY. WILL GO SOMEWHERE IN BETWEEN THESE MODELS ON TIMING OF SEVERE THREAT OVER CWA. PRELIMINARY NUMBERS ARE: MCB 59/75/49/68 +940 BTR 62/76/53/71 +940 MSY 66/77/60/70 9860 GPT 62/70/56/68 8861 .NEW...SML CRAFT ADZY KPQL TO ATCHAFALAYA RVR. LA...NONE. MS...NONE.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 11:59 PM CST | Severe Thunderstorm Warning | LIX | Jefferson, Saint Charles | 31 min |
| Mar 12, 1:05 AM CST | Severe Thunderstorm Warning | LIX | Pointe Coupee, West Feliciana | 40 min |
| Mar 12, 1:50 AM CST | Severe Thunderstorm Warning | LIX | East Feliciana, West Feliciana | 40 min |
| Mar 12, 2:27 AM CST | Severe Thunderstorm Warning | LIX | Saint Helena | 38 min |
| Mar 12, 2:40 AM CST | Severe Thunderstorm Warning | LIX | Ascension, Livingston | 25 min |
| Mar 12, 3:11 AM CST | Severe Thunderstorm Warning | LIX | Tangipahoa, Washington | 34 min |
| Mar 12, 5:07 AM CST | Severe Thunderstorm Warning | LIX | Livingston, Saint Helena, Tangipahoa | 23 min |
| Mar 12, 7:05 AM CST | Severe Thunderstorm Warning | LIX | Saint Helena, Tangipahoa | 40 min |
| Mar 12, 7:19 AM CST | Tornado Warning | LIX | Tangipahoa | 26 min |
| Mar 12, 8:30 AM CST | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Saint Helena, West Baton Rouge | 30 min |
| Mar 12, 8:30 AM CST | Severe Thunderstorm Warning | LIX | Pointe Coupee, West Feliciana | 30 min |
| Mar 12, 9:01 AM CST | Severe Thunderstorm Warning | LIX | Saint Helena, Tangipahoa | 44 min |
| Mar 12, 9:01 AM CST | Severe Thunderstorm Warning | LIX | Washington | 44 min |
| Mar 12, 9:26 AM CST | Tornado Warning | LIX | Washington | 34 min |
| Mar 12, 9:41 AM CST | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Saint Helena, Tangipahoa | 49 min |
| Mar 12, 10:05 AM CST | Severe Thunderstorm Warning | LIX | Saint Tammany | 55 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.